Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 17, NWS Albany, NY

July 26, 2008Saratoga County, Warren County, Washington County, New York

NWS Albany, NY issued this flash flood warning at Jul 26, 2008, 10:42 PM EDT for Saratoga County, Warren County, Washington County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2008, 10:42 PM EDT (02:42 UTC)
Expired
Jul 27, 2008, 4:20 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 108 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1257 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 270244
FFWALY
NYC091-113-115-270845-
/O.NEW.KALY.FF.W.0017.080727T0242Z-080727T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1042 PM EDT SAT JUL 26 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF SARATOGA SPRINGS...
  SOUTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WARRENSBURG...LAKE GEORGE VILLAGE...
  GLENS FALLS...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WHITEHALL...SALEM...HUDSON FALLS...

* UNTIL 445 AM EDT SUNDAY

* AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS WITH VERY HEAVY RAIN WHICH WILL CONTINUE FOR THE     
  NEXT SEVERAL HOURS IN THE WARNING AREA. THESE THUNDERSTORMS WILL   
  PRODUCE  FLASH FLOODING IN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  LUZERNE CAMPGROUND...HARTFORD...COMSTOCK...WEST GLENS FALLS...LAKE
  LUZERNE-HADLEY...GRANVILLE...FORT EDWARD...EDINBURG...DAY CENTER...
  CORINTH AND BOLTON LANDING

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4358 7328 4352 7325 4307 7327 4306 7411
      4358 7419 4357 7339 4362 7336 4362 7330

$$
1 follow-up statement
000 
WGUS71 KALY 270820
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
419 AM EDT SUN JUL 27 2008

NYC091-113-115-270829-
/O.CAN.KALY.FF.W.0017.000000T0000Z-080727T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SARATOGA NY-WARREN NY-WASHINGTON NY-
419 AM EDT SUN JUL 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WASHINGTON...
SOUTHERN WARREN AND NORTHERN SARATOGA COUNTIES...

HEAVY RAINFALL HAS MOVED OUT OF THE REGION...AND ASSOCIATED RUNOFF 
HAS DIMINISHED.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4358 7328 4352 7325 4307 7327 4306 7411
      4358 7419 4357 7339 4362 7336 4362 7330

$$

KL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:33 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 26, 10:33 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1033 PM EDT SAT JUL 26 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE GRADUALLY SOUTHEAST ACROSS THE AREA
TONIGHT AND BECOME NEARLY STATIONARY ACROSS THE LOWER AND MID
HUDSON VALLEY SUNDAY...TRIGGERING SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SUNDAY/...
REGION HAS ENDED UP IN LEFT EXIT REGION OF 80 KNOT UPPER LEVEL
JET MAX. ALSO HAVE SHORT WAVE WHICH IS QUITE VIGOROUS WITH STRONG
MID LEVEL DRYING OCCURRING. ALL THIS IS FUELING STORMS. KALB
00Z/SUN SOUNDING CAPE ABOUT 1500 CAPE J/KG AND KBUF ABOUT 2500
J/KG. STORMS EXPECTED TO CONTINUE THROUGH OVERNIGHT BUT SHOULD
LOSS THEIR INTENSITY WITH LOSS OF HEATING.

HOWEVER...HEAVY RAINS WILL CONTINUE TO BE A THREAT. PRECIPITABLE
WATER VALUES INCREASED FROM 1.17 INCHES TO 1.58 INCHES FROM THE
12Z/SAT TO 00Z/SUN SOUNDING. SPOTTERS REPORTED RAINFALL AMOUNTS OVER
AN INCH IN LESS THAN 30 MINUTES EARLY SATURDAY EVENING. THE STORMS
HAVE BEEN VERY EFFICIENT RAIN PRODUCERS. HEAVY RAIN HAS FALLEN FROM
THE MOHAWK VALLEY EAST ACROSS THE NORTHERN PART OF THE CAPITAL
REGION INTO SOUTHEASTERN BENNINGTON COUNTIES...WITH SOUTHERN
SARATOGA COUNTY BEING HIT PARTICULARLY HARD. URBAN AND SMALL
STREAM FLOODING COULD BECOME IN THESE AREAS.

&&

.SHORT TERM /SUNDAY NIGHT/...
THE COLD FRONTAL BOUNDARY IS MODELED TO REACH THE SOUTHERN PORTION
OF THE FORECAST AREA...LOWER TO MID HUDSON VALLEY BY SUNDAY MORNING
THEN BECOME NEARLY STATIONARY DURING THE DAY. ANOTHER SHORT WAVE
WILL MOVE THROUGH THE LONGWAVE TROUGH OVER REGION DURING THE DAY.
THE STORM PREDICTION CENTER CONTINUES TO HAVE THE SOUTHERN PORTION
OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS
SUNDAY. THE BOUNDARY LAYER SHOULD BECOME MODERATELY UNSTABLE WITH
HEATING WITH DEW POINTS IN THE MID TO UPPER 60S. EVEN THOUGH MID
LEVEL LAPSE RATES WILL BE RATHER WEAK...THE ENVIRONMENT SHOULD BE
FAVORABLE FOR SOME SEVERE THUNDERSTORMS IN THE VICINITY OF THE
FRONTAL BOUNDARY PARTICULARLY DURING THE PEAK HEATING OF THE DAY.

SUNDAY NIGHT...WITH LOSS OF HEATING AND SHORT WAVE MOVING OFF TO THE
NORTH AND EAST CONVECTION WILL DIMINISH. MONDAY SCATTERED DIURNAL
CONVECTION AS ANOTHER SHORT WAVE WILL MOVE THROUGH LONGWAVE TROUGH.
THE UPPER TROUGH AXIS WILL FINALLY SHIFT OFF TO THE EAST MONDAY
NIGHT AND THE AREA WILL BE UNDER NORTHWEST FLOW TUESDAY.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
BEST CHANCES FOR PRECIP ON WED AS LOW PRESSURE MOVES FROM THE GREAT
LAKES ACROSS OUR CWA...AND OFF LONG ISLAND BY THU AM.  LOW PRESSURE
WAVE HANGS BACK BEHIND LOW AND ONLY GRADUALLY BREAKS DOWN...TO
PROVIDE CONTINUED CHC FOR PRECIP THROUGH THU...PARTICULARLY FOR
DAYTIME PERIODS.  WEAK HIGH PRESSURE WAVE SHOULD BEGIN A BRIEF DRY
PERIOD FROM LATE FRIDAY INTO EARLY SATURDAY...BUT DAYTIME HEATING
COULD BRING MORE SCATTERED SHOWERS ON SATURDAY.  WENT WITH HPC
GUIDANCE...WITH TEMPS AVERAGING SLIGHTLY COOLER THAN THE MEX MOS.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
SEVERAL LINES OF THUNDERSTORMS HAVE BROKEN OUT AHEAD OF THE COLD
FRONT WHICH WAS APPROACHING WESTERN NEW YORK. THE STORMS EXTENDED
FROM WEST OF BINGHAMTON NORTH TO THE MOHAWK VALLEY AND EAST INTO
SOUTHERN VERMONT. AREAS OF MVFR/IFR MAY BE ENCOUNTERED IN THESE
STORMS ALONG WITH GUSTY WINDS...HAIL...HEAVY RAIN...AND LIGHTNING.
OUTSIDE THESE STORMS FLIGHT CONDITIONS WERE MOSTLY VFR. VISIBILITY
WILL DETERIORATE TO MVFR THIS EVENING AS THE TEMPERATURE APPROACHES
THE DEWPOINT...WITH AREAS OF IFR LATER TONIGHT DUE TO FOG. FARTHER
SOUTH...STORMS WILL OCCUR LATER THIS EVENING...WHICH WE HAVE
INDICATED IN THE KPOU TAF AS A TEMPO BETWEEN 10PM AND 2AM.
WINDS THIS EVENING WILL BE SOUTH TO SOUTHWEST 5 TO 10 KNOTS
BUT TAPER OFF LATER THIS EVENING...AND WILL BE NEAR CALM
TONIGHT.

OUTLOOK...
SUN...VFR...POSSIBLY SOME SCTD -SHRA/-TSRA
MON...VFR/MVFR...CHC SHRA/TSRA.
TUE...VFR...NO SIG WX.
WED...VFR/MVFR SCT SHRA/TSRA.

&&

.HYDROLOGY...
HEAVY RAINS WILL CONTINUE TO BE A THREAT. PRECIPITABLE WATER VALUES
INCREASED FROM 1.17 INCHES TO 1.58 INCHES FROM THE 12Z/SAT TO
00Z/SUN SOUNDING. SPOTTERS REPORTED RAINFALL AMOUNTS OVER AN INCH IN
LESS THAN 30 MINUTES EARLY SATURDAY EVENING. THE STORMS HAVE BEEN
VERY EFFICIENT RAIN PRODUCERS. HEAVY RAIN HAS FALLEN FROM THE MOHAWK
VALLEY EAST ACROSS THE NORTHERN PART OF THE CAPITAL REGION INTO
SOUTHEASTERN BENNINGTON COUNTIES...WITH SOUTHERN SARATOGA COUNTY
BEING HIT PARTICULARLY HARD. URBAN AND SMALL STREAM FLOODING COULD
BECOME IN THESE AREAS. OTHERWISE...RIVERS WERE BACK TO NORMAL OR
CONTINUE RECEDE FROM THE HEAVY RAINFALL. ADDITIONAL ISOLATED TO
SCATTERED SHOWERS ARE POSSIBLE MON...WITH MORE WIDESPREAD
SHOWERS/THUNDERSTORMS POSSIBLE WED INTO THU WITH THE APPROACH OF
ANOTHER COLD FRONT.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jul 26, 10:23 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1023 PM EDT SAT JUL 26 2008

NYZ032-033-038>043-047>054-082>084-VTZ013>015-271100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
1023 PM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREATER CAPITAL
DISTRICT...WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA
REGION...MOHAWK AND SCHOHARIE VALLEYS AND SOUTHERN VERMONT.

.DAY ONE...OVERNIGHT...

THUNDERSTORMS WILL CONTINUE OVERNIGHT. A FEW OF THE STORMS MAY BE
STRONG TO SEVERE. THE STORMS WILL MOVE TO EASTERLY AT 25 TO 30
MPH. THE STORMS ARE CAPABLE OF PRODUCING HEAVY RAINS AND MAY LEAD
TO SOME FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY. ALTHOUGH THESE
THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS...SOME
MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...ESPECIALLY DURING
THE AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ058>061-063>066-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
1023 PM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHEASTERN
CATSKILLS...MID HUDSON VALLEY...BERKSHIRES AND LITCHFIELD COUNTY.

.DAY ONE...OVERNIGHT...

NON SEVERE ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY.
DAMAGING WIND AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN
INCH IN DIAMETER ARE THE THREATS. THE STORMS ARE EXPECTED TO
MOVE TO THE NORTHEAST AT 25 TO 30 MPH.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...ESPECIALLY DURING THE
AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 9:54 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
954 PM EDT SAT JUL 26 2008

NYZ041-042-083-270245-
NORTHERN SARATOGA NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
954 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM IN NORTHERN SARATOGA AND WARREN COUNTIES...

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR DAY CENTER...OR ABOUT 17 MILES SOUTHWEST OF
WARRENSBURG...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
LAKE LUZERNE CAMPGROUND AND LAKE LUZERNE-HADLEY BY 1010 PM EDT
LAKE GEORGE...LAKE GEORGE VILLAGE...6 MILES SOUTH OF WARRENSBURG AND
8 MILES NORTH OF WEST GLENS FALLS BY 1025 PM EDT
8 MILES NORTH OF GLENS FALLS BY 1030 PM EDT

RAINFALL RATES UP TO A HALF AN INCH AN HOUR WILL LIKELY OCCUR.

WASULA
Special weather statement, Jul 26, 10:16 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1016 PM EDT SAT JUL 26 2008

NYZ032-033-270315-
HAMILTON NY-NORTHERN HERKIMER NY-
1016 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HAMILTON AND
NORTHERN HERKIMER COUNTIES THROUGH 1115 PM EDT...

AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 6 MILES SOUTH OF MCKEEVER...OR ABOUT 14 MILES SOUTHWEST OF
OLD FORGE...AND MOVING EAST AT 31 MPH.

THE THUNDERSTORM WILL BE NEAR...
LAKE PLEASANT AND MOFFITT BEACH CAMPGROUND BY 1115 PM EDT.

KL
Special weather statement, Jul 26, 10:23 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1023 PM EDT SAT JUL 26 2008

NYZ032-038-270300-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
1023 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM IN HERKIMER COUNTY...

AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING.  THIS STORM WAS LOCATED NEAR
POLAND...OR ABOUT 9 MILES NORTHEAST OF UTICA...AND MOVING EAST AT 30
MPH.

EXPECT RAINFALL RATES OF UP TO A HALF AN INCH AN HOUR.

THE THUNDERSTORM WILL BE NEAR...
NEWPORT...COLD BROOK AND MIDDLEVILLE BY 1030 PM EDT

TAW/ELH
Special weather statement, Jul 26, 10:36 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1036 PM EDT SAT JUL 26 2008

NYZ041-043-083-084-VTZ013-270315-
NORTHERN SARATOGA NY-BENNINGTON VT-SOUTHEAST WARREN NY-
NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
1036 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM IN SOUTHEASTERN WARREN AND EASTERN SARATOGA
COUNTIES...MOVING INTO CENTRAL WASHINGTON  AND NORTHWESTERN
BENNINGTON COUNTIES...

AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR GLENS FALLS...OR ABOUT OVER GLENS FALLS...AND MOVING
EAST AT 31 MPH.

THE THUNDERSTORM WILL BE NEAR...
HARTFORD BY 1055 PM EDT
GRANVILLE BY 1110 PM EDT

RAINFALL RATES MAY APPROACH A HALF AN INCH AN HOUR.

WASULA
Local storm report, Jul 26, 10:38 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1038 PM EDT SAT JUL 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     CHARLTON                42.93N 73.97W
07/26/2008                   SARATOGA           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0542 PM     HAIL             SCHENECTADY             42.80N 73.93W
07/26/2008  E0.88 INCH       SCHENECTADY        NY   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE

0545 PM     HAIL             NISKAYUNA               42.82N 73.90W
07/26/2008  E0.75 INCH       SCHENECTADY        NY   TRAINED SPOTTER

0550 PM     TSTM WND DMG     NISKAYUNA               42.82N 73.90W
07/26/2008                   SCHENECTADY        NY   EMERGENCY MNGR

            TREES DOWN ROSENDALE RD

0605 PM     HAIL             HALFMOON                42.83N 73.71W
07/26/2008  E0.75 INCH       SARATOGA           NY   TRAINED SPOTTER

0630 PM     TSTM WND DMG     CANAJOHARIE             42.90N 74.57W
07/26/2008                   MONTGOMERY         NY   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES

0635 PM     HAIL             MELROSE                 42.84N 73.63W
07/26/2008  E0.88 INCH       RENSSELAER         NY   PUBLIC

0650 PM     HAIL             BALLSTON SPA            43.01N 73.85W
07/26/2008  E1.00 INCH       SARATOGA           NY   NWS EMPLOYEE

0735 PM     HAIL             NISKAYUNA               42.82N 73.90W
07/26/2008  E0.88 INCH       SCHENECTADY        NY   NWS EMPLOYEE

            HAIL COVERING GROUND

0735 PM     HAIL             SCHENECTADY             42.80N 73.93W
07/26/2008  E1.00 INCH       SCHENECTADY        NY   PUBLIC

0810 PM     HAIL             COHOES                  42.77N 73.71W
07/26/2008  E0.75 INCH       ALBANY             NY   PUBLIC

0815 PM     HAIL             WATERFORD               42.79N 73.68W
07/26/2008  E0.88 INCH       SARATOGA           NY   PUBLIC

&&
Special weather statement, Jul 26, 10:39 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1039 PM EDT SAT JUL 26 2008

NYZ084-VTZ013-270330-
BENNINGTON VT-SOUTHERN WASHINGTON NY-
1039 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM IN SOUTHERN WASHINGTON COUNTY MOVING INTO
WESTERN BENNINGTON COUNTY...

AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR GREENWICH...OR ABOUT 8 MILES WEST OF SALEM...AND MOVING
EAST AT 31 MPH.

THE THUNDERSTORM WILL BE NEAR...
SALEM BY 1055 PM EDT
MANCHESTER AND DORSET BY 1115 PM EDT
MANCHESTER CENTER BY 1120 PM EDT

RAINFALL RATES MAY APPROACH A HALF AN INCH AN HOUR.

TAW/ELH

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:03 PM EDTFlash Flood WarningALYRensselaer, Saratoga, Schenectady, Washington6 hr
Jul 26, 8:18 PM EDTSevere Thunderstorm WarningALYWashington57 min
Jul 26, 8:59 PM EDTSevere Thunderstorm WarningALYRensselaer61 min
Jul 26, 9:25 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery65 min
Jul 27, 12:00 AM EDTSevere Thunderstorm WarningALYSchoharie60 min
Jul 27, 12:12 AM EDTSevere Thunderstorm WarningALYRensselaer, Washington48 min
Jul 27, 12:34 AM EDTSevere Thunderstorm WarningALYAlbany, Schenectady56 min
Jul 27, 1:08 AM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 3 more67 min
Jul 27, 3:35 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster40 min
Jul 27, 11:52 AM EDTSevere Thunderstorm WarningALYGreene53 min
Jul 27, 12:16 PM EDTSevere Thunderstorm WarningALYGreene, Schoharie29 min
Jul 27, 12:29 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer, Schoharie, Ulster5 hr
Jul 27, 12:43 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Ulster47 min
Jul 27, 12:55 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer65 min
Jul 27, 1:12 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster63 min
Jul 27, 1:18 PM EDTSevere Thunderstorm WarningALYColumbia57 min
Jul 27, 1:56 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Rensselaer, Ulster6 hr
Jul 27, 2:08 PM EDTSevere Thunderstorm WarningALYColumbia67 min
Jul 27, 2:12 PM EDTSevere Thunderstorm WarningALYDutchess63 min

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.